Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 23, NWS Little Rock, AR

March 25, 2021Arkansas County, Jefferson County, Lonoke County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2021, 1:48 AM CDT for Arkansas County, Jefferson County, Lonoke County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 1:48 AM CDT (06:48 UTC)
Expired
Mar 25, 2021, 2:15 AM CDT
In force
27 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arkansas County, AR, Jefferson County, AR, Lonoke County, AR

The radar

The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS54 KLZK 250648
SVRLZK
ARC001-069-085-250715-
/O.NEW.KLZK.SV.W.0023.210325T0648Z-210325T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
148 AM CDT Thu Mar 25 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  South central Lonoke County in central Arkansas...
  Northwestern Jefferson County in southeastern Arkansas...
  Northwestern Arkansas County in southeastern Arkansas...

* Until 215 AM CDT.

* At 147 AM CDT, a severe thunderstorm was located near Hensley
  Island, or 13 miles north of Pine Bluff, moving northeast at 50
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  White Hall...                     England...
  Humnoke...                        Pine Bluff Arsenal...
  Hensley Island...                 Allport...
  Coy...                            Sherrill...
  Tucker...                         Gethsemane...
  Pastoria...                       Culler...
  Wright...                         Tomberlin...
  Lock and Dam 5 Park...            Ferda...
  Seaton...                         Blakemore...
  Dexter...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3426 9209 3441 9214 3449 9205 3449 9203
      3451 9203 3469 9184 3450 9168 3449 9168
      3448 9166
TIME...MOT...LOC 0647Z 220DEG 42KT 3440 9202 

HAIL...1.00IN
WIND...60MPH
 
$$

232
2 follow-up statements
035 
WWUS54 KLZK 250658
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
158 AM CDT Thu Mar 25 2021

ARC001-250708-
/O.CAN.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Arkansas AR-
158 AM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARKANSAS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0658Z 223DEG 42KT 3448 9192 

$$

ARC069-085-250715-
/O.CON.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Lonoke AR-Jefferson AR-
158 AM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTH CENTRAL LONOKE AND NORTH CENTRAL JEFFERSON COUNTIES...

At 158 AM CDT, a severe thunderstorm was located near England, or 19
miles north of Pine Bluff, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
England...                        Humnoke...
Allport...                        Coy...
Tucker...                         Tomberlin...
Seaton...                         Blakemore...
Ferda...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0658Z 223DEG 42KT 3448 9192 

HAIL...1.00IN
WIND...60MPH
 
$$

232
366 
WWUS54 KLZK 250711
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
211 AM CDT Thu Mar 25 2021

ARC069-085-250721-
/O.EXP.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Lonoke AR-Jefferson AR-
211 AM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LONOKE AND NORTH
CENTRAL JEFFERSON COUNTIES WILL EXPIRE AT 215 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0711Z 220DEG 42KT 3459 9181 

$$

232

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:50 AM CDT, 58 minutes earlier.

Area forecast discussion, Mar 25, 12:50 AM CDT, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1250 AM CDT Thu Mar 25 2021

.AVIATION...Updated w/ a discussion for the 25/06Z TAFs

SCT TSRA were noted on radar imgry at issuance of this fcst,
particularly over the Srn Cntrl portion of the FA. Through the PD,
SHRA/TSRA are anticipated across the region as sfc low pressure
moves from W to E through the state. IFR CIGs/VIS will lkly
accompany precip and prevail through the first half of the PD.
Notably a wind shift will accompany the passage of the low as a
cold frnt moves in from the W, w/ winds of 15-20 kts and wind
gusts of 25+ kts Thurs afternoon. As the cold frnt moves from W to
E, CIGs should improve to VFR over Srn AR while Nrn AR will remain
MVFR.

/232/

&&

PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021)

Short term...Tonight through Friday

A beautiful spring day was hopefully enjoyed Wednesday as very
unsettled conditions are poised to return starting tonight and
continuing through Thursday. Overall not a lot of value added
changes will be forthcoming this afternoon with rain expected and
severe weather possible. The solution this afternoon is primarily
derived on a blend of the latest CAM guidance.

Highly amplified and progressive pattern remains in place at this time
with a strong system clearly seen on satellite imagery over the four
corners/desert southwest. Latest surface analysis places a warm front
over central Texas which will be moving into and through southern
Arkansas tonight. Aforementioned western system will kick out into
the plains tonight placing the region in a pronounced south to
southwest flow resulting in a warm air and moisture advection
pattern.

Models continue to suggest thunderstorms developing along and north
of this boundary late this evening and through the overnight hours.
Increasing jet dynamics and low level shear will provide an
opportunity for large hail as the best instability looks to be
elevated in nature. There is enough wind energy with this system
that if the stronger storms can get surface based, strong gusty
winds are a definite possibility.

Come Thursday, widespread showers and thunderstorms will be ongoing
as the surface low with this system tracks SW to NE across the state
in the continuing WAA pattern. Coverage will begin to diminish
somewhat late Thursday morning but there will be an ongoing chance
of precipitation. This is where the forecast gets a little tricky.

CAM guidance continues to suggest a corridor of high SBCAPE in an
area of higher dewpoints mainly over the south and eastern parts of
the state. Guidance continues to develop a rapidly moving line of
convection along the attendant cold front early Thursday afternoon.
Any tornado threat would likely be over in the moist sector over the
south and east with more of a wind/hail threat elsewhere.

Much like the previous event, robust nocturnal convection may reduce
the potential of severe weather with this second round. Basically
the threat of severe weather Thursday afternoon will be likely tied
into precip coverage tonight.

Precipitation should be exiting the state by late Thursday afternoon
with high pressure moving in quickly behind it. Skies will clear by
Friday morning with cooler air in the wake of the departing system.
Dry conditions will round out the period.

LONG TERM...Friday Night through Wednesday

H500 swrly flow will be in place over the state at the start of the
period ahead of troughing across the west. Initially, dry conditions
will be observed but as a sfc cold front moves into the area from
the NW and the lead H500 trough approaches, precip is expected to
develop. Based on the timing of the front and upper trough, much of
the precip will be confined to the southeast half of the state.

The cold front will move across the state on Sunday with rain
briefly coming to an end. While temperatures are expected to be well
above average on Saturday, cooler readings will be in place Sun-Mon.

Left behind in the H500 flow, a cutoff low looks to approach from
the west by early next week which will help to increase precip
chances once again. Moisture return and instability still appear
limited, keeping severe wx chances low at this time.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GREEN
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
315 PM CDT Wed Mar 24 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
315 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE... This afternoon and tonight

A storm system is forecast to move into the region late tonight
bringing widespread, locally heavy rain to the area. Some storms
may become strong to severe with large hail the primary threat.
Locally heavy rain can not be excluded with the stronger storms
but widespread flooding is not expected as the storms will be
moving fast. Still, isolated flash flooding can not be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Thursday, a bout of organized severe weather will be possible during
the afternoon to late evening time frame...particularly for
eastern and southeastern Arkansas...and all severe hazards will be
possible including large hail, damaging winds, and perhaps some
tornadic activity.

Chances for widespread rain and a few thunderstorms will be possible
across the state again on Saturday as a cold front approaches the
region. Otherwise, no hazardous weather is anticipated.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Mar 25, 12:10 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1210 AM CDT Thu Mar 25 2021

ARZ042-043-053>055-062-250600-
Hot Spring AR-Grant AR-Clark AR-Saline AR-Dallas AR-Garland AR-
1210 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...NORTHWESTERN
GRANT...NORTHWESTERN DALLAS...SOUTHEASTERN GARLAND...SOUTH CENTRAL
SALINE AND HOT SPRING COUNTIES UNTIL 100 AM CDT...

At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Arkadelphia, moving northeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Malvern...
Rockport...                       Caddo Valley...
Traskwood...                      Tull...
Prattsville...                    Poyen...
Perla...                          Lonsdale...
Jenkins Ferry State Park...       Thiel...
DeGray Lake State Park...         Donaldson...
Friendship...                     Magnet Cove...
Lono...                           Gifford...
Glen Rose...                      Buie...

LAT...LON 3400 9294 3429 9318 3459 9282 3434 9241
TIME...MOT...LOC 0510Z 220DEG 35KT 3409 9293

Cavanaugh
Special weather statement, Mar 25, 12:15 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1215 AM CDT Thu Mar 25 2021

ARZ040-250600-
Polk AR-
1215 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 100 AM
CDT...

At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wickes, or 18 miles north of De Queen, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Wickes...                         Grannis...
Vandervoort...                    Shady...
Hartley...                        Cossatot River State Park...
Bard Springs Recreation Area...   Caney Creek Wilderness...
Mena Intermountain Airport...     Mccauley...
Big Fork...                       Board Camp...
Nunley...                         Ink...
Hatton...                         Dallas...
Bogg Springs...                   Shady Lake Recreation Area...

&&

LAT...LON 3436 9446 3464 9411 3445 9393 3442 9393
      3435 9406 3436 9425 3427 9426 3427 9425
      3426 9425 3419 9437 3419 9440 3427 9447
TIME...MOT...LOC 0514Z 232DEG 23KT 3430 9439

46
Local storm report, Mar 25, 12:57 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             LONO                    34.20N 92.70W
03/25/2021  E1.25 INCH       HOT SPRING         AR   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL WAS NOTED BETWEEN DONALDSON AND
            LONO.

&&

46
Local storm report, Mar 25, 1:04 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
104 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             5 W LONO                34.20N 92.79W
03/25/2021  E1.25 INCH       HOT SPRING         AR   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL WAS NOTED BETWEEN DONALDSON AND
            LONO.

&&

46
Special weather statement, Mar 25, 1:32 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
132 AM CDT Thu Mar 25 2021

ARZ045-046-250700-
Lonoke AR-Prairie AR-
132 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRAIRIE AND SOUTHEASTERN
LONOKE COUNTIES UNTIL 200 AM CDT...

At 131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 13 miles west of Stuttgart, moving northeast at 50 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Hazen...                          Carlisle...
Humnoke...                        Prairie Center...
Parkers Corner...                 Stuttgart Municipal Airport...
Brummitt...                       Allport...
Coy...                            Screeton...
Slovak...                         Tollville...
Culler...                         Center Point...
Seaton...

LAT...LON 3467 9143 3467 9145 3466 9145 3448 9177
      3448 9183 3457 9190 3492 9161
TIME...MOT...LOC 0631Z 220DEG 44KT 3456 9178

232
Special weather statement, Mar 25, 1:35 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
135 AM CDT Thu Mar 25 2021

ARZ045-055-056-250700-
Grant AR-Lonoke AR-Jefferson AR-
135 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LONOKE...EAST
CENTRAL GRANT AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 200 AM CDT...

At 134 AM CDT, Doppler radar was tracking a few strong thunderstorms
over White Hall, or 8 miles northwest of Pine Bluff, moving
northeast at 45 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
White Hall...                     England...
Pine Bluff Arsenal...             Hensley Island...
Coy...                            Sherrill...
Tucker...                         Gethsemane...
Pastoria...                       Jefferson...
Wright...                         Tomberlin...
Lock and Dam 5 Park...            Tar Camp Park...
Samples...                        Clear Lake...
Hardin...                         Ferda...
Dexter...

LAT...LON 3421 9217 3430 9225 3449 9208 3449 9203
      3455 9203 3466 9194 3445 9175
TIME...MOT...LOC 0634Z 218DEG 40KT 3429 9214

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:02 PM CDTRiver Flood AdvisoryLZKPrairie21 days
Mar 24, 9:03 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff21 days
Mar 24, 10:31 PM CDTSevere Thunderstorm WarningLZKPike44 min
Mar 24, 10:52 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike38 min
Mar 24, 11:23 PM CDTSpecial Weather StatementLZKClark52 min
Mar 24, 11:26 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery49 min
Mar 24, 11:56 PM CDTFlash Flood WarningLZKMontgomery, Pike2 hr
Mar 25, 12:05 AM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell19 min
Mar 25, 12:10 AM CDTSpecial Weather StatementLZKHot Spring50 min
Mar 25, 12:15 AM CDTSpecial Weather StatementLZKPolk45 min
Mar 25, 12:16 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline44 min
Mar 25, 1:32 AM CDTSpecial Weather StatementLZKPrairie28 min
Mar 25, 1:35 AM CDTSpecial Weather StatementLZKJefferson25 min
Mar 25, 1:39 AM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Woodruff34 min
Mar 25, 1:55 AM CDTSpecial Weather StatementLZKScott50 min
Mar 25, 3:50 AM CDTSpecial Weather StatementLZKPope40 min
Mar 25, 7:25 AM CDTSpecial Weather StatementLZKSaline35 min
Mar 25, 8:44 AM CDTRiver Flood WarningLZKPerry60 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.